A case of mixed connective tissue disease associated with Graves' disease


Kozanoglu E. , Benlidayi I. C. , SERT M.

ROMATIZMA-RHEUMATISM, cilt.23, ss.100-102, 2008 (SCI İndekslerine Giren Dergi) identifier identifier

  • Cilt numarası: 23 Konu: 3
  • Basım Tarihi: 2008
  • Dergi Adı: ROMATIZMA-RHEUMATISM
  • Sayfa Sayısı: ss.100-102

Özet

A 23-year-old housewife admitted to hospital complained swelling, pain and skin color changes in both hands, and generalized arthralgia and myalgia. She had a butterfly malar rash, puffy hands, arthritis affecting the right second and third proximal interphalangeal and left knee joints. Anti-nuclear antibody was positive, anti-ribosomal nuclear protein antibody titer was found to be increased, C-reactive protein and erythrocyte sedimentation rate were slightly higher. Mixed connective tissue disease was diagnosed on the basis of the findings of synovitis, Raynaud's phenomenon and positive anti-ribosomal nuclear protein antibody and the patient was administered on a combination of oral prednisolone and methotrexate. After one year, a significant increase in the serum free T3 and free T4 and a suppression in thyroid stimulating hormone levels were noted. Both anti-microsomal and anti-thyroglobulin antibodies were also found to be increased. Thyroid scintigraphy with Tc-99 pertecnatat revealed a diffuse uptake pattern. The patient was diagnosed with Graves' disease and treated with anthythyroid drugs for 6 months and then radioactive iodine-131 ablation.